Synthroid and Insomnia
Is there a connection between Synthroid and insomnia? Although the exact percentage was not reported, people taking the drug have reported insomnia as a side effect. Insomnia is a symptom of hyperthyroidism, which can occur if your Synthroid dosage is too high (as determined through a blood test). However, it is difficult to know if the insomnia is due to Synthroid or other factors.
Insomnia is a possible side effect of Synthroid® (levothyroxine sodium), although the exact percentage of people who develop this side effect while taking the drug has not been reported. Because insomnia may be a sign that you are getting too much Synthroid, you should let your healthcare provider know if you develop any symptoms of insomnia while taking it.
People with insomnia often experience one or more of the following symptoms:
- Having trouble falling asleep
- Waking up often during the night and having trouble going back to sleep
- Waking up too early in the morning
- Getting non-refreshing sleep.
Insomnia is a symptom of hyperthyroidism, which can occur if your Synthroid dosage is too high. However, your insomnia could be completely unrelated to Synthroid. The best way to find out if you are taking too much is through a blood test. Also, you should be aware of other symptoms of hyperthyroidism, which may also signal that your dose is too high. Some of these symptoms include:
- An increased appetite, along with weight loss
- Feeling hot all the time and increased sweating
- Emotional changes
- Shakiness or muscle weakness
- Heart palpitations
- High blood pressure (hypertension)
- A rapid heart rate (tachycardia)
- Chest pain
- Difficult or painful breathing
- Diarrhea, vomiting, or abdominal cramps (stomach cramps)
- Hair loss (see Synthroid and Hair Loss)
- Menstrual problems or fertility problems.